Evidence map›Paper›PMID 41666880›Full record

ArticleClinical practice and cases in emergency medicine2026

Pleural and Pericardial Effusions Associated with Semaglutide: A Case Report.

Maggie Stark, Nicholas Valentini

Abstract readCase Reports
In one paragraph

Article in Clinical practice and cases in emergency medicine, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Maggie StarkBrown University, Department of Emergency Medicine, Providence, Rhode Island.
Nicholas ValentiniBrown University, Department of Emergency Medicine, Providence, Rhode Island.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

introductionSemaglutide, a glucagon-like peptide-1 receptor agonist, has gained increasing popularity for managing both type 2 diabetes mellitus and obesity. However, as its use increases, new adverse events are emerging. This case report presents a 70-year-old patient who developed pleural and pericardial effusions likely related to semaglutide use. CASE REPORT: Four weeks after being prescribed semaglutide, a 70-year-old woman presented to the emergency department (ED) with shortness of breath. Diagnostic testing in the ED and hospital revealed that she had both pericardial and exudative pleural effusions, along with a positive anti-nuclear antibody and elevated inflammatory markers. Her signs and symptoms improved with steroid administration, and no other etiology was identified.

conclusionThe patient was diagnosed with drug-induced lupus, likely triggered by semaglutide. This case underscores the importance of recognizing and investigating uncommon drug-related complications. With the growing use of semaglutide, clinicians must remain vigilant for rare adverse effects such as pleural effusions to ensure prompt diagnosis and treatment.

Identifiers

PMID41666880
PMCPMC12890333

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.